Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 191, NWS Charleston, SC

June 26, 20094 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 26, 2009, 4:46 PM EDT for 4 counties in Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2009, 4:46 PM EDT (20:46 UTC)
Expired
Jun 26, 2009, 5:30 PM EDT
In force
44 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Long County, GA

The radar

The Charleston,SC radar (KCLX), 109 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1215 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 262046
SVRCHS
GAC029-051-179-183-262130-
/O.NEW.KCHS.SV.W.0191.090626T2046Z-090626T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
446 PM EDT FRI JUN 26 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  LONG COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 530 PM EDT

* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BURROUGHS TO DONALD...OR ALONG
  A LINE EXTENDING FROM RICHMOND HILL TO 10 MILES NORTH OF
  LUDOWICI...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  DONALD...GUM BRANCH...
  BURROUGHS...
  RICHMOND HILL...
  HINESVILLE...FORT STEWART...
  LUDOWICI...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3185 8193 3208 8124 3202 8128 3186 8099
      3187 8106 3182 8103 3173 8112 3173 8119
      3172 8118 3165 8139 3165 8144 3170 8149
      3160 8156 3155 8170 3158 8170 3161 8177
      3165 8180 3164 8182 3180 8198
TIME...MOT...LOC 2046Z 299DEG 16KT 3199 8125 3184 8179

$$

JAQ
2 follow-up statements
000 
WWUS52 KCHS 262107
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT FRI JUN 26 2009

GAC029-051-179-183-262130-
/O.CON.KCHS.SV.W.0191.000000T0000Z-090626T2130Z/
LONG GA-BRYAN GA-LIBERTY GA-CHATHAM GA-
507 PM EDT FRI JUN 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN CHATHAM...LIBERTY...SOUTHEASTERN BRYAN AND LONG
COUNTIES...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GEORGETOWN TO JONES CREEK...
OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF RICHMOND HILL TO 7
MILES WEST OF LUDOWICI...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...DONALD...FORT MCALLISTER...FORT STEWART...HALFMOON 
LANDING...HINESVILLE...LUDOWICI...MIDWAY...RICEBORO...RICHMOND HILL
AND CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3185 8193 3202 8128 3186 8099 3187 8106
      3182 8103 3173 8112 3173 8119 3172 8118
      3165 8139 3165 8144 3170 8149 3161 8157
      3155 8170 3159 8171 3161 8177 3165 8180
      3164 8182 3180 8198
TIME...MOT...LOC 2106Z 299DEG 16KT 3195 8120 3174 8185

$$

JAQ
000 
WWUS52 KCHS 262124
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT FRI JUN 26 2009

GAC029-051-179-183-262133-
/O.EXP.KCHS.SV.W.0191.000000T0000Z-090626T2130Z/
LONG GA-BRYAN GA-LIBERTY GA-CHATHAM GA-
524 PM EDT FRI JUN 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHATHAM...
LIBERTY...SOUTHEASTERN BRYAN AND LONG COUNTIES WILL EXPIRE AT 530 PM
EDT...

AT 523 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THESE
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IF THE STORM
RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3185 8193 3202 8128 3186 8099 3187 8106
      3182 8103 3173 8112 3173 8119 3172 8118
      3165 8139 3165 8144 3170 8149 3161 8157
      3155 8170 3159 8171 3161 8177 3165 8180
      3164 8182 3180 8198
TIME...MOT...LOC 2123Z 299DEG 16KT 3191 8112 3170 8177

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:46 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 26, 3:46 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT FRI JUN 26 2009

.SYNOPSIS...
A SURFACE TROUGH WILL REMAIN NEAR THE AREA THROUGH SUNDAY...WHILE
A DEEP RIDGE OF HIGH PRESSURE REMAINS ALOFT. THE TROUGH WILL SHIFT
OFFSHORE AS THE RIDGE BREAKS DOWN SUNDAY INTO MONDAY. A COLD
FRONT WILL ADVANCE INTO THE REGION BY EARLY NEXT WEEK. THIS FRONT
WILL THEN STALL OVER OR JUST SOUTH OF THE AREA THROUGH LATE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A LINE OF STRONG/SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS
INLAND GEORGIA COUNTIES THIS AFTERNOON JUST AHEAD OF AN
APPROACHING POTENT SHORTWAVE FROM THE NORTHWEST. AT THE
SURFACE...A STRONG DEWPOINT BOUNDARY HAS DEVELOPED IN THE AXIS OF
A TROUGH STRETCHING FROM THE PIEDMONT OF NORTH CAROLINA SOUTHWEST
THROUGH CENTRAL GEORGIA. THESE SYNOPTIC FEATURES...WILL ENHANCE
CONVECTIVE POTENTIAL THROUGH THE AFTERNOON AND EARLY EVENING
HOURS. CLOUD COVER FROM SHOWER ACTIVITY THIS MORNING HAS ALSO
LIKELY SET UP DIFFERENTIAL HEATING BOUNDARIES THAT...IN
COMBINATION WITH THE TYPICAL SEABREEZE CONVERGENCE...SHOULD CREATE
ADDITIONAL SMALLER SCALE FORCING MECHANISMS FOR THUNDERSTORM
DEVELOPMENT.

WARM TEMPERATURES AND DEWPOINTS IN THE LOWER 70S ARE INDICATIVE OF
THE AVAILABLE INSTABILITY THIS AFTERNOON AND FEEL THAT ONGOING
CHANCE POPS ARE ON TRACK FOR A MAJORITY OF THE FORECAST AREA
THROUGH AT LEAST 00Z. AN ISOLATED SEVERE THUNDERSTORM REMAINS
POSSIBLE...CONSIDERING UPPER LEVEL SUPPORT AND POTENTIAL BOUNDARY
INTERACTIONS. MAIN THREATS WOULD BE DAMAGING WINDS AND LARGE
HAIL...HOWEVER COVERAGE OF SEVERE STORMS IS EXPECTED TO BE TOO LOW
TO MENTION SPECIFICALLY IN THE FORECAST AT THE MOMENT.

AS THE AFTERNOON AND EVENING PROGRESSES...MODELS INDICATE A STRONG
NORTH-SOUTH ORIENTED UPPER JET SHIFTING INTO THE REGION WHILE THE
SHORTWAVE DESCENDS INTO THE FORECAST AREA. THUS DESPITE WEAKENING
DIURNAL INFLUENCES...WILL KEEP 20 TO 30 PERCENT POPS GOING UNTIL
AROUND MIDNIGHT. HIGHEST SHOWER/THUNDERSTORM CHANCES WILL BE MAINLY
ACROSS SOUTH CAROLINA COUNTIES...CLOSEST TO THE STRONGEST UPPER
LEVEL ENERGY.

SHORTWAVE WILL THEN SHIFT OFFSHORE DURING THE EARLY MORNING HOURS
ON SUNDAY. HAVE THUS DROPPED THUNDERSTORM POSSIBILITIES BELOW 15
PERCENT AFTER 06Z AS DRIER

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
UPPER LEVEL RIDGING WILL ATTEMPT TO BUILD BACK EAST BEHIND THE
SHORTWAVE TROUGH ON SATURDAY. BOTH GFS AND NAM AGREE IN INDICATING
NEGATIVE VORT ADVECTION AND DRIER AIR SHIFTING INTO THE
REGION...CREATING LITTLE TO NO QPF OVER THE FORECAST AREA DURING
THE DAYTIME HOURS. THE MAIN QUESTION WILL BE WHETHER ENOUGH
MOISTURE REMAINS TO ALLOW ANY AFTERNOON CONVECTION TO INTERACT
WITH THE SURFACE TROUGH AND BOUNDARY SLIPPING CLOSER TO THE COAST.
WILL CONTINUE TO ADVERTISE JUST SLIGHT CHANCE POPS SATURDAY
AFTERNOON DUE TO THE LIMITED MOISTURE AND UPPER LEVEL ENERGY.

HOWEVER...A WEAK UPPER LEVEL IMPULSE IS EXPECTED TO MOVE IN FROM THE
NORTHWEST MORE TOWARD SATURDAY EVENING AND POSSIBLY PROVIDE
ENERGY NEEDED FOR THUNDERSTORM ACTIVITY OVERNIGHT. THIS SCENARIO
IS DEPICTED IN THE NAM AND CANADIAN MODELS...WHILE GFS IS THE
DRIER SOLUTION. WILL LEAN TOWARD SOME ISOLATED THUNDERSTORM
POTENTIAL SATURDAY NIGHT...WITH BEST RAIN CHANCES SHIFTING SOUTH
AFTER MIDNIGHT.

BUILDING UPPER RIDGE WILL ALLOW TEMPERATURES TO RISE A FEW DEGREES
ABOVE TODAYS HIGHS...REACHING THE MID 90S AWAY FROM THE COOLER
COASTLINE. LOW TEMPERATURES SATURDAY NIGHT WILL LINGER IN THE MID
TO UPPER 70S.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY...AHEAD OF AN APPROACHING COLD FRONT AN OFFSHORE FLOW AND 850
MB TEMPS 21C-23C WILL SUPPORT HIGH TEMPERATURES IN THE MID TO UPPER
90S. DEWPOINTS IN THE 70S SHOULD HOLD TEMPERATURES A BIT BELOW GFS
MOS GUIDANCE...WHICH ADVERTISES HIGHS IN THE LOWER 100S...BUT HEAT
INDICES SHOULD REACH/EXCEED 105F AT MANY LOCATIONS SUNDAY AFTERNOON
AND HEAT ADVISORIES MAY EVENTUALLY BE REQUIRED. MEANWHILE...
MAINTAINED ONGOING SLIGHT CHANCE TO CHANCE POPS...MAINLY FOR DIURNAL
THUNDERSTORMS.

A DEEPENING UPPER LOW OVER THE GREAT LAKES WILL PUSH A COLD FRONT
INTO THE REGION MONDAY...RESULTING IN SLIGHTLY LOWER TEMPERATURES
AND JUSTIFYING AT LEAST CHANCE POPS SUNDAY NIGHT THROUGH MONDAY
NIGHT. THE 12Z GFS PUSHES THE FRONT S/E OF THE REGION...RESULTING IN
DRIER CONDITIONS AND NEAR NORMAL TEMPERATURES. HOWEVER...OTHER
MEDIUM RANGE GUIDANCE..AS REFLECTED BY HPC MANUAL PROGS...SUGGESTS
THAT THE COLD FRONT MAY STALL OVER THE REGION AND MAY SUPPORT AN
UNSETTLED PERIOD FEATURING PERIODS OF SHOWERS/THUNDERSTORMS.
SIGNIFICANT FORECAST CHANCES ARE NOT JUSTIFIED AT THIS TIME...THUS
MAINTAINED ONGOING SLIGHT CHANCE TO CHANCE POPS FOR MAINLY DIURNAL
SHOWERS/THUNDERSTORMS ALONG WITH TEMPERATURES SLIGHTLY ABOVE NORMAL
TUESDAY THROUGH FRIDAY.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
TEMPO MVFR CIG AND VSBY CONDITIONS ARE POSSIBLE AT BOTH CHS AND
SAV TERMINALS BETWEEN 19Z TO 22Z AS SHOWERS AND THUNDERSTORMS
DEVELOP INLAND AND SHIFT TOWARDS THE ATLANTIC COAST. ONCE SHOWERS
AND THUNDERSTORMS IMPACT BOTH TERMINALS...WINDS WILL BECOME
SOUTHERLY AROUND 10 KNOTS. ALTHOUGH PRECIP IS NOT IN THE TAF
OVERNIGHT...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS
BEFORE MIDNIGHT. CONFIDENCE IN TIMING AND COVERAGE REMAINS TOO
LOW TO PUT IN THE TAF AT THIS TIME. MID LEVEL CLOUDS WILL BEGIN TO
ERODE AFTER MIDNIGHT TONIGHT AS WINDS BEGIN TO RETURN TO A
SOUTHWEST FLOW. WEST FLOW AT OR BELOW 10 KNOTS IS ANTICIPATED BY
15Z SATURDAY.

EXTENDED AVIATION OUTLOOK...MOSTLY VFR CONDITIONS WILL PERSIST
THROUGH THE PERIOD OUTSIDE OF ANY ISOLATED DIURNAL SHRA/TSRA AND
IN ANY LATE NIGHT/EARLY MORNING LIGHT FOG.

&&

.MARINE...
A STRONG LOW LEVEL JET IS EXPECTED TO DEVELOP OVERNIGHT AND
CREATE A NOCTURNAL SURGE UP TO 15 TO 20 KT INTO EARLY SATURDAY
MORNING. WINDS WILL ALSO VEER SLIGHTLY MORE OFFSHORE OVERNIGHT
BEFORE THE SURGING RELAXES BY MID MORNING SATURDAY. WEST TO SOUTHWEST
WINDS WILL THEN BACK WITH THE SEABREEZE DEVELOPMENT IN THE
AFTERNOON/EARLY EVENING...BEFORE NOCTURNAL SURGING AGAIN
REDEVELOPS SATURDAY NIGHT. DESPITE PERIODS OF ENHANCED
WINDS...FEEL THAT CONDITIONS WILL REMAIN BELOW SMALL CRAFT
ADVISORY CONDITIONS THROUGH SATURDAY. SEAS WILL REMAIN 5 FT OR
LESS...HIGHEST ACROSS AMZ350 AND AMZ374.

SUNDAY WILL START WITH WEST/OFFSHORE WINDS...THEN WINDS WILL BACK
TOWARD THE S/SW WITHIN NEARSHORE WATERS AS THE SEA BREEZE
CIRCULATION DEVELOPS. THEN...AHEAD OF AN APPROACHING COLD FRONT
WINDS COULD SURGE TO NEAR SMALL CRAFT ADVISORY INTENSITY SUNDAY
NIGHT. A COLD FRONT WILL THEN ADVANCE INTO THE WATERS MONDAY. THIS
FRONT COULD EITHER STALL OVER MARINE ZONES OR COULD PUSH S/E OF THE
REGION BEFORE STALLING. THIS INTRODUCES CONSIDERABLE FORECAST
UNCERTAINTY REGARDING WINDS/SEAS THROUGH MIDWEEK. THUS...SIGNIFICANT
CHANGES TO THE ONGOING FORECASTS FOR TUESDAY THROUGH WEDNESDAY ARE
NOT JUSTIFIED WITHIN THE FRIDAY AFTERNOON PACKAGE...WHICH HOLDS W/SW
WINDS AND SEAS BELOW SMALL CRAFT ADVISORY THRESHOLDS DURING THIS
PERIOD.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES WILL NEED TO BE AROUND 0.9 FT MLLW ABOVE
PREDICTED VALUES AT CHARLESTON HARBOR...AND AROUND 1.3 FT MLLW ABOVE
PREDICTIONS AT FORT PULASKI...IN ORDER TO REACH COASTAL FLOOD
ADVISORY THRESHOLDS WITH THE LATE NIGHT HIGH TIDE CYCLE.
CONSIDERING THE WANING ASTRONOMICAL EFFECTS...FEEL THAT DEPARTURES
WILL FALL SHORT OF HITTING ADVISORY THRESHOLDS LACKING ANY HEAVY
RAINFALL. EXTRATROPICAL WATER LEVEL GUIDANCE SUGGESTS THAT
CHARLESTON HARBOR COULD APPROACH 7 FT MLLW TONIGHT...HOWEVER
CONFIDENCE IS TOO LOW TO ISSUE A COASTAL FLOOD ADVISORY AT THIS
TIME. THE NEXT HIGH TIDE WILL OCCUR BETWEEN MIDNIGHT AND 1 AM EDT
FOR THE SOUTH CAROLINA AND GEORGIA COASTLINE...THUS THERE WILL BE
ENOUGH TIME TO CONTINUE TO MONITOR DEPARTURES AND ISSUE AN ADVISORY
IF CONDITIONS LATER WARRANT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 26, 4:29 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT FRI JUN 26 2009

GAZ117-119-139-141-SCZ048>051-272030-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
429 PM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

COASTAL FLOODING...ELEVATED TIDES WILL CONTINUE WITH THE HIGH TIDE
CYCLE TONIGHT. A COASTAL FLOOD ADVISORY COULD EVENTUALLY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...THE COMBINATION OF A MOIST AND UNSTABLE
ATMOSPHERE...A NEARBY BOUNDARY WITHIN A TROUGH OF LOW
PRESSURE...AND TYPICAL SUMMERTIME SEABREEZE INTERACTIONS...COULD
SUPPORT ISOLATED SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND
EVENING MAINLY ACROSS SOUTHEAST SOUTH CAROLINA. THE MAIN HAZARDS
WOULD BE DAMAGING WINDS AND LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES IN THE MID
TO UPPER 90S AND MODERATE HUMIDITY LEVELS COULD PRODUCE HEAT INDEX
VALUES OF 105 TO 110 DEGREES SUNDAY AND MONDAY. HEAT ADVISORIES
COULD EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-272030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
429 PM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...THE COMBINATION OF A MOIST AND UNSTABLE
ATMOSPHERE...A NEARBY BOUNDARY WITHIN A TROUGH OF LOW
PRESSURE...AND TYPICAL SUMMERTIME SEABREEZE INTERACTIONS...COULD
SUPPORT ISOLATED SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND
EVENING MAINLY ACROSS SOUTHEAST SOUTH CAROLINA. THE MAIN HAZARDS
WOULD BE DAMAGING WINDS AND LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES IN THE MID
TO UPPER 90S AND MODERATE HUMIDITY LEVELS COULD PRODUCE HEAT INDEX
VALUES OF 105 TO 110 DEGREES SUNDAY AND MONDAY. HEAT ADVISORIES
COULD EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-272030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
429 PM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 2:29 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
229 PM EDT FRI JUN 26 2009

GAZ099-100-114-115-261900-
BULLOCH-CANDLER-EVANS-TATTNALL-
229 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL BULLOCH...CANDLER...
NORTHWESTERN TATTNALL AND NORTHWESTERN EVANS COUNTIES THROUGH 300 PM
EDT...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR METTER...OR ABOUT
OVER METTER...MOVING SOUTHEAST AT 10 MPH.

AREAS IN AND AROUND ALINE...COBBTOWN...METTER...PULASKI AND REGISTER
WILL BE IMPACTED THROUGH 300 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

JAQ
Local storm report, Jun 26, 3:04 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND DMG     STATESBORO              32.45N 81.78W
06/26/2009                   BULLOCH            GA   PUBLIC

            ONE LARGE PINE TREE BLOWN DOWN ON NORTH MAIN STREET.

&&
Special weather statement, Jun 26, 3:11 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT FRI JUN 26 2009

GAZ088-101-SCZ042-261945-
EFFINGHAM-HAMPTON-SCREVEN-
311 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HAMPTON...SOUTHERN
SCREVEN AND NORTHWESTERN EFFINGHAM COUNTIES THROUGH 345 PM EDT...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 45 TO 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHEPPARDS TO HALCYONDALE...OR ALONG A LINE EXTENDING
FROM 10 MILES SOUTHEAST OF SYLVANIA TO 10 MILES NORTHEAST OF
STATESBORO...MOVING EAST AT 15 MPH.

AREAS IN AND AROUND CAPTOLO...EGYPT...HUNTERS...KILDARE...
NEWINGTON...OLIVER...SHAWNEE...GARNETT AND SHIRLEY WILL BE IMPACTED
THROUGH 345 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

JAQ
Local storm report, Jun 26, 3:57 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND DMG     5 NE NEWINGTON          32.64N 81.44W
06/26/2009                   SCREVEN            GA   PUBLIC

            SEVERAL TREE LIMBS AT LEAST 3 INCHES IN DIAMETER WERE
            BLOWN DOWN ALONG HIGH BLUFF ROAD IN BLUE SPRINGS.

&&
Special weather statement, Jun 26, 4:07 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT FRI JUN 26 2009

GAZ101-SCZ047-051-262045-
COASTAL JASPER-EFFINGHAM-INLAND JASPER-
407 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JASPER AND NORTHEASTERN
EFFINGHAM COUNTIES THROUGH 445 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR TUCKASEE KING...
OR ABOUT 13 MILES NORTHEAST OF SPRINGFIELD...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND CLYO...COOSAWHATCHIE...GRAHAMVILLE...RIDGELAND...
ROBERTVILLE...SWITZERLAND...TARBORO AND TILLMAN WILL BE IMPACTED
THROUGH 445 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&
Local storm report, Jun 26, 4:29 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     TARBORO                 32.53N 81.15W
06/26/2009                   JASPER             SC   LAW ENFORCEMENT

            TREES BLOWN DOWN ON ROUTE 321.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:53 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Candler, Evans41 min
Jun 26, 3:15 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven45 min
Jun 26, 4:35 PM EDTSevere Thunderstorm WarningCHSChatham40 min
Jun 26, 5:00 PM EDTSpecial Marine WarningCHS90 min
Jun 26, 5:11 PM EDTSevere Thunderstorm WarningCHSChatham49 min
Jun 26, 5:30 PM EDTSpecial Marine WarningCHS53 min
Jun 26, 5:58 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham47 min
Jun 26, 6:11 PM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.